Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 220, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2001, 8:45 PM MDT for Cherry County, Keya Paha County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 28, 2001, 8:45 PM MDT (02:45 UTC)
- Expired
- Jul 28, 2001, 9:30 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:30 PM MDT | Hail 1 | Springview, NE | Small tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 7:45 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 290246
SVRLBF
NEC031-103-290330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT SAT JUL 28 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1030 PM CDT
* AT 940 PM CDT(840 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF SPARKS...OR
ABOUT 18 MILES NORTH OF VALENTINE...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHEAST OF SPARKS AROUND 1010 PM CDT
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY
OF PRODUCING VERY LARGE HAIL.
A+ SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4305 9980 4310 10067 4281 10063 4285 10024
4279 9973
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:40 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 28, 7:40 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM CDT SAT JUL 28 2001 WATCH #637 ON ITS WAY...CLUSTER OF STORMS MOVING SOUTHEAST OUT OF SD SHOULD HOLD TOGETHER INTO NC ZONES. LAPS DATA SHOWS FAIRLY HIGH CIN VALUES IN THE NERN ZONES...SO SOME CONCERN ABOUT POTENTIAL FOR WINDS TO GET TO THE GROUND. STILL..AS STORMS FROM WRN CHERRY MOVE INTO LOW LEVEL JET WHICH IS INCREASING...SOME ADDITIONAL DEVELOPMENT IS POSSIBLE.f MERRIMAN PROFILER INDICATING 0-2KM SHEAR INCREASING AND WITH STORMS MOVING SE...INFLOW SHOULD BE FAVORABLE AS THEY MOVE INTO DEEPER MOISTURE. .LBF...NONE. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 61 min |
| Jul 28, 9:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Jul 29, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 57 min |
| Jul 29, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 29, 5:20 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Jul 29, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| Jul 29, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 31 min |
| Jul 29, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.